Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 9, 2015, 3:44 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2015, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 9, 2015, 4:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 105 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:16 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
593
WUUS51 KBOX 091944
SVRBOX
MAC011-015-027-092045-
/O.NEW.KBOX.SV.W.0016.150609T1944Z-150609T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
344 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
NORTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 445 PM EDT
* AT 344 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER LEVERETT...OR 7 MILES NORTH
OF AMHERST...AND WAS MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
FITCHBURG...AMHERST...ORANGE...DEERFIELD...GARDNER...ATHOL...
WINCHENDON...LUNENBURG...MONTAGUE...TEMPLETON...WESTMINSTER...
ASHBURNHAM...HADLEY...HUBBARDSTON...SUNDERLAND...NORTHFIELD...
LEVERETT...ERVING...SHUTESBURY AND PHILLIPSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4271 7190 4267 7186 4263 7186 4264 7177
4262 7171 4236 7252 4250 7265 4272 7228
TIME...MOT...LOC 1944Z 240DEG 35KT 4247 7251
$$
KJC3 follow-up statements
419
WWUS51 KBOX 091957
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EDT TUE JUN 9 2015
MAC015-092006-
/O.CAN.KBOX.SV.W.0016.000000T0000Z-150609T2045Z/
HAMPSHIRE MA-
357 PM EDT TUE JUN 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMPSHIRE COUNTY
IS CANCELED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4271 7190 4267 7186 4263 7186 4264 7177
4262 7171 4243 7239 4255 7252 4272 7228
TIME...MOT...LOC 1956Z 240DEG 35KT 4253 7236
$$
MAC011-027-092045-
/O.CON.KBOX.SV.W.0016.000000T0000Z-150609T2045Z/
WORCESTER MA-FRANKLIN MA-
357 PM EDT TUE JUN 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN WORCESTER AND NORTHEASTERN FRANKLIN COUNTIES...
AT 356 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER WENDELL...OR NEAR ORANGE...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
FITCHBURG...ORANGE...GARDNER...ATHOL...WINCHENDON...LUNENBURG...
MONTAGUE...TEMPLETON...WESTMINSTER...ASHBURNHAM...HUBBARDSTON...
NORTHFIELD...LEVERETT...ERVING...SHUTESBURY...PHILLIPSTON...
ROYALSTON...PETERSHAM...NEW SALEM AND WENDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4271 7190 4267 7186 4263 7186 4264 7177
4262 7171 4243 7239 4255 7252 4272 7228
TIME...MOT...LOC 1956Z 240DEG 35KT 4253 7236
$$
KJC268
WWUS51 KBOX 092033
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EDT TUE JUN 9 2015
MAC011-092043-
/O.CAN.KBOX.SV.W.0016.000000T0000Z-150609T2045Z/
FRANKLIN MA-
433 PM EDT TUE JUN 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4271 7190 4267 7186 4263 7186 4264 7177
4262 7171 4246 7228 4247 7229 4251 7224
4253 7227 4258 7228 4260 7227 4262 7223
4266 7223 4267 7227 4272 7228
TIME...MOT...LOC 2033Z 240DEG 35KT 4271 7193
$$
MAC027-092045-
/O.CON.KBOX.SV.W.0016.000000T0000Z-150609T2045Z/
WORCESTER MA-
433 PM EDT TUE JUN 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN WORCESTER COUNTY...
AT 433 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR NEW IPSWICH...OR 9 MILES NORTHWEST
OF FITCHBURG...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
FITCHBURG...ORANGE...GARDNER...ATHOL...WINCHENDON...LUNENBURG...
TEMPLETON...WESTMINSTER...ASHBURNHAM...HUBBARDSTON...PHILLIPSTON...
ROYALSTON AND PETERSHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4271 7190 4267 7186 4263 7186 4264 7177
4262 7171 4246 7228 4247 7229 4251 7224
4253 7227 4258 7228 4260 7227 4262 7223
4266 7223 4267 7227 4272 7228
TIME...MOT...LOC 2033Z 240DEG 35KT 4271 7193
$$
KJC484
WWUS51 KBOX 092047
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
447 PM EDT TUE JUN 9 2015
MAC027-092055-
/O.EXP.KBOX.SV.W.0016.000000T0000Z-150609T2045Z/
WORCESTER MA-
447 PM EDT TUE JUN 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WORCESTER COUNTY
HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...SO
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
THE STORM IS STILL CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
AROUND WINCHENDON BEFORE IT MOVES INTO NEW HAMPSHIRE.
LAT...LON 4271 7190 4267 7186 4263 7186 4264 7177
4262 7171 4246 7228 4247 7229 4251 7224
4253 7227 4258 7228 4260 7227 4262 7223
4266 7223 4267 7227 4272 7228
TIME...MOT...LOC 2042Z 240DEG 35KT 4271 7193
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:16 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 9, 2:16 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT TUE JUN 9 2015
.SYNOPSIS...
SPOTTY SHOWERS WILL AFFECT THE REGION THIS MORNING. A FEW STRONG
TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING TO THE NORTH AND WEST OF THE BOSTON TO PROVIDENCE
CORRIDOR. A COLD FRONT WILL PUSH OFFSHORE TONIGHT. DRY AND WARM
WEATHER FOLLOWS WEDNESDAY...BUT ANOTHER COLD FRONT MAY BRING A
FEW AFTERNOON THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING...MAINLY ALONG AND SOUTH OF THE MASSACHUSETTS TURNPIKE.
DRY AND WARM ON FRIDAY LOOKS TO BE SHORT LIVED AS ANOTHER SYSTEM
MAY BRING A PERIOD OF SHOWERS AND ISOLATED THUNDERSTORMS BY
SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
200 PM UPDATE...
SCATTERED THUNDERSTORMS ARE ALREADY STARTING TO DEVELOP ACROSS
WESTERN MA WITH A LINE OF STORMS OUT ALONG THE MOHAWK VALLEY.
WATCHING TO SEE HOW THESE STORMS DEVELOP AND EVOLVE IN WHICH WILL
IMPACT SOUTHERN NEW ENGLAND. BIGGEST LIMITATION FOR THE REGION IS
THE LACK OF INSTABILITY. CLOUDS HAVE STARTED TO BREAK ACROSS THE
WESTERN PORTION OF THE AREA BUT IT MAY BE LITTLE TO LATE FOR US TO
GET THE NEEDED INSTABILITY TO SUSTAIN STRONG/SEVERE STORMS.
HOWEVER BOTH MU AND SURFACE CAPES HAVE INCREASED TO 1000 J/KG BUT
STILL LACKING ON THE LAPSE RATES. EVEN THOUGH THE INSTABILITY IS
LACKING...THE SHEAR MAY OVERCOME THE LACK OF INSTABILITY.
REGARDLESS...ANTICIPATE SHOWERS/THUNDERSTORMS COVERAGE WILL
INCREASE OVER THE NEXT FEW HOURS. MAY SEE A FEW STRONG TO PERHAPS
A SEVERE STORM OVER THE NEXT 3 OR 4 HOURS.
OTHERWISE...OUT EAST CONDITIONS CONTINUE TO BE SOCKED IN AS
SOUTHERN FLOW HAS KEPT THE MARINE STRATUS AND FOG OVER THE CAPE
AND THE ISLANDS.
PREVIOUS DISCUSSION...
VIGOROUS SHORTWAVE PUSHING ACROSS PA WILL ADVANCE THE COLD FRONT
TOWARDS NEW ENGLAND LATER TODAY. COLD FRONT IS CURRENTLY ACROSS
SYRACUSE DOWN TO HAGERSTOWN MARYLAND WITH SOME CONVECTION ALREADY
FIRING ALONG A LINE IN UPSTATE NY.
SCT SHOWERS WILL CONTINUE TO MOVE ACROSS THE REGION THIS MORNING
PER WEAK SURFACE TROUGH. THESE SHOWERS WILL KEEP THE CLOUD COVER
OVER MUCH OF THE REGION.
GUIDANCE AS WELL AS SPC AGREES THAT WE MAY SEE A FEW STRONG TO
SEVERE STORMS LATER THIS AFTERNOON. MAIN CONCERN IS LATER THIS
AFTERNOON AND EVENING IS THE POTENTIAL FOR A FEW STRONG TO SEVERE
THUNDERSTORMS...MAINLY NORTHWEST OF A BOSTON TO PROVIDENCE LINE
WITH THE HIGHEST RISK IN WESTERN MA/NORTHERN CT. 0 TO 6 KM SHEAR
OF 35 TO 45 KNOTS IS QUITE IMPRESSIVE ALONG WITH A FAIRLY POTENT
SHORTWAVE/HEIGHT FALLS. BELIEVE THE SOUTH COST/CAPE AND THE
ISLANDS WILL MISS OUT AS THE STABLE MARINE AIR WILL DOMINATE THE
ATMOSPHERE TODAY.
THE BIGGEST UNCERTAINTY IT THE INSTABILITY POTENTIAL. THE
CONTINUOUS CLOUD COVER HAS KEPT MOST OF THE REGION STABLE THIS
MORNING. WAITING TO SEE IF WE WILL GET A BREAK IN THE CLOUD COVER
TO DESTABILIZE AND ALLOW THE SURFACE TO HEAT UP. PER LATEST VSBY
SATELLITE...THE CLOUD BREAKS ARE ACROSS UPSTATE NY...NEAR ALB AT
THE MOMENT AND COULD MOVE INTO WESTERN MA/CT LATE THIS MORNING.
WILL NEED TO WATCH THIS POTENTIAL CLOSELY AS IT WILL DETERMINE
WHETHER WE SEE MAINLY GARDEN VARIETY SHOWERS/THUNDERSTORMS OR SOME
SEVERE WEATHER ACROSS OUR WESTERN ZONES.
HAVE ADJUSTED THE FORECAST FOR TIMING PER LATEST HI-RES GUIDANCE
BUT OVERALL THE ONGOING FORECAST REMAINS ON TRACK.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...
BEST DYNAMICS LOOKS TO LIFT QUICKLY NE THIS EVENING AS COLD FRONT
MOVES ACROSS THE REGION. H5 S/W ALSO LIFTS NE...BUT SOME SHOWERS
MIGHT LINGER ACROSS FAR N MA THROUGH MIDNIGHT BEFORE ENDING.
DEWPTS DO NOT DROP MUCH OVERNIGHT...SO MAY SEE SOME PATCHY FOG
DEVELOP AFTER MIDNIGHT AS WINDS DIMINISH. TEMPS WILL FALL BACK TO
THE UPPER 50S TO LOWER 60S.
WEDNESDAY...
WEAK HIGH PRES BUILDS ACROSS THE REGION. HOWEVER...FAST UPPER
LEVEL WIND FLOW IN PLACE ACROSS THE NORTHERN TIER...SO EXPECT NEXT
COLD FRONT TO APPROACH DURING WED AFTERNOON. IT WILL BE A MILD DAY
WITH HIGHS MAINLY IN THE LOWER-MID 80S...EXCEPT THE 70S ALONG THE
S COAST AS WINDS BACK TO SW DURING THE DAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* VERY WARM/HUMID THURSDAY WITH A FEW PM THUNDERSTORMS POSSIBLE
* DRY AND WARM ON FRIDAY BUT WITH LOWER HUMIDITY
* PERIOD OF SHOWERS/ISOLATED THUNDERSTORMS POSSIBLE SATURDAY
DETAILS...
WEDNESDAY NIGHT...
MILD TEMPERATURES EXPECTED WEDNESDAY NIGHT OUT AHEAD OF AN
APPROACHING COLD FRONT. IN FACT...INCREASING LOW LEVEL MOISTURE AND
NON-DECOUPLING WINDS SHOULD HOLD OVERNIGHT LOW TEMPS MAINLY IN THE
UPPER 50S TO MIDDLE 60S. THERE IS A DECENT LOW LEVEL JET...BUT ITS
PRETTY VEERED OUT SO PROBABLY END UP WITH MAINLY A DRY NIGHT.
HOWEVER...MARGINAL ELEVATED INSTABILITY IS PRESENT SO LOW RISK OF A
SPOT SHOWER OR TWO OVERNIGHT.
THURSDAY...
A VERY WARM AND HUMID DAY ON TAP FOR SOUTHERN NEW ENGLAND. HIGH
TEMPS MAINLY IN THE MIDDLE TO UPPER 80S AWAY FROM THE SOUTH COAST
AND ITS NOT OUT OF THE QUESTION THAT A FEW LOCATIONS TOUCH 90. IT
WILL ALSO BE HUMID WITH DEWPOINTS IN THE 60S.
THE BIGGEST UNCERTAINTY ON THURSDAY WILL BE IF WE ARE ABLE TO POP A
FEW STRONG TO SEVERE THUNDERSTORMS. A COLD FRONT WILL BE WORKING
ACROSS THE REGION DURING THE AFTERNOON/EVENING. GIVEN DEWPOINTS IN
THE 60S AND PLENTY OF HEATING...WOULD NOT BE SURPRISED TO SEE A
CORRIDOR OF 1500 TO 2000 J/KG OF MLCAPE NEAR AND SOUTH OF MA PIKE
GIVEN TIMING OF FRONT. 0 TO 6 KM SHEAR VALUES WILL BE ON THE ORDER
OF 30 TO 45 KNOTS WITH MARGINAL MID LEVEL LAPSE RATES AROUND 6 C/KM.
THOSE ARE CERTAINLY SOME POSITIVE THINGS FOR POTENTIAL
AFTERNOON/EVENING DEVELOPMENT NEAR AND SOUTH OF MA PIKE.
HOWEVER...AS USUAL THIS IS NOT A CLEAR CUT CASE AND THERE ARE
SEVERAL LIMITING FACTORS. SHORTWAVE IS WEAK WITH NOT REALLY ANY
HEIGHT FALLS AND SURFACE CONVERGENCE MAY BE LIMITED IF SURFACE WINDS
VEER OUT. ALSO...A LOT OF DRY AIR IN THE MID LEVELS MAY TRY TO
LIMIT UPDRAFT POTENTIAL.
ALL IN ALL...WILL HAVE TO WATCH FOR THE POTENTIAL FOR A FEW STRONG
TO SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EARLY EVENING MAINLY
NEAR AND SOUTH OF PIKE. GIVEN LIMITING FACTORS THOUGH WE ARE NOT
COMPLETELY CERTAIN ON WHETHER OR NOT ANYTHING IS ABLE TO DEVELOP.
FRIDAY...
WHILE IT WILL BE ANOTHER WARM DAY WITH TEMPS CLIMBING INTO THE 80S
ACROSS MUCH OF THE REGION...HUMIDITY WILL BE LOWER BEHIND THE COLD
FRONT...SO IT WILL BE MORE COMFORTABLE FOR OUTDOOR ACTIVITIES.
ALSO...DRY WEATHER THROUGHOUT THE DAY WITH LITTLE FOCUS OR
INSTABILITY FOR CONVECTION BEHIND THE COLD FRONT.
SATURDAY...
LONG RANGE MODELS SHOW A SHORTWAVE MOVING ACROSS THE REGION. GIVEN
ITS THE CONVECTIVE SEASON...NOT A LOT OF CONFIDENCE IN
TIMING/LOCATION OF SHORTWAVE. HOWEVER...CERTAINLY A DECENT SHOT AT
A PERIOD OF SHOWERS AND PERHAPS SOME THUNDER IF ENOUGH INSTABILITY
CAN DEVELOP. GIVEN CLOUDS AND POTENTIAL PRECIPITATION...EXPECT A
RETURN TO SEASONABLE TEMPERATURES.
SUNDAY AND MONDAY...
LOW CONFIDENCE FORECAST. PRETTY MUCH IMPOSSIBLE TO TRY TO TIME
SHORTWAVES THIS FAR OUT. FEELING IS MUCH OF THIS PERIOD WILL BE DRY
WITH SEASONABLE TEMPS...BUT A FEW SHOWERS WILL BE POSSIBLE AT TIMES
WITH PERHAPS A BETTER SHOT ON MONDAY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH WEDNESDAY/...MODERATE CONFIDENCE.
TODAY...MODERATE CONFIDENCE. MVFR TO VFR OUT WEST WITH IFR
CONDITIONS OUT EAST. COULD SEE A FEW STRONG TO SEVERE
THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON WEST OF ORH. OTHERWISE
MARINE STRATUS WILL DOMINATE ACROSS EASTERN SITES.
TONIGHT...ISOLATED SHRA TO PUSH NORTH AND EAST BY AROUND 00Z-03Z
AS COLD FRONT CROSSES THE REGION. EXPECT FRONT TO PUSH OFFSHORE BY
AROUND 09Z-11Z. MAY SEE PATCHY FOG WITH MVFR-IFR VSBYS.
WEDNESDAY...LEFTOVER MVFR VSBYS IN THE EARLY MORNING IMPROVING TO VFR.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. VFR...COULD SEE A FEW
MVFR CIGS THIS AFTERNOON.
KBDL TERMINAL...MODERATE CONFIDENCE. SHRA/TSRA TO APPROACH
SOMETIME BETWEEN 19Z-23Z. LOW RISK OF HAIL AND GUSTY WINDS WITH
ANY STORM MOVING OVER THE TERMINAL.
OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...
WEDNESDAY NIGHT...MODERATE TO HIGH CONFIDENCE. MAINLY VFR BUT SOME
MVFR-IFR CIGS/VSBYS MAY DEVELOP LATE ACROSS SOUTHEAST NEW ENGLAND.
THURSDAY...MODERATE CONFIDENCE. MAINLY VFR BUT A FEW STRONG
AFTERNOON/EVENING THUNDERSTORMS ARE POSSIBLE SOUTH OF MA
TURNPIKE...BUT LOW CONFIDENCE IF THEY ARE ABLE TO DEVELOP.
FRIDAY...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS.
SATURDAY...MODERATE CONFIDENCE. MVFR-IFR CONDITIONS POSSIBLE IN A
PERIOD OF SHOWERS/ISOLATED THUNDERSTORMS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY NIGHT/...MODERATE CONFIDENCE.
TODAY AND TONIGHT...PATCHY FOG WITH REDUCED VSBYS OFF AND ON
THROUGH TONIGHT. COLD FRONT SWEEPS THE WATERS LATE TONIGHT AHEAD
OF WHICH S-SW WINDS CONTINUE TO GUST AROUND 20-25 KTS...THEN
VEERING TO W AND DIMINISHING DURING THE OVERNIGHT. PATCHY FOG
WILL LINGER TONIGHT. SMALL CRAFT ADVISORIES CONTINUE AS SEAS OF
5-7 FEET GRADUALLY DIMINISH INTO WEDNESDAY MORNING.
WEDNESDAY...WINDS BRIEFLY SHIFT TO W AS FRONT CLEARS THE OUTER
WATERS EARLY...THEN WILL BACK TO SW AS NEXT FRONT BEGINS TO
APPROACH. WILL STILL SEE LEFTOVER SMALL CRAFT WINDS AND SEAS ON
THE OUTER WATERS WED MORNING THEN SHOULD DIMINISH.
OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...
MODERATE TO HIGH CONFIDENCE. OVERALL...WINDS AND SEAS SHOULD REMAIN
BELOW SCA THRESHOLDS MOST OF THE PERIOD. HOWEVER...A PERIOD OF NEAR
SHORE SOUTHWEST WIND GUSTS NEAR 25 KNOTS AND CHOPPY SEAS POSSIBLE
THURSDAY AFTERNOON. ALSO...MAY HAVE TO WATCH FOR A FEW STRONG
THUNDERSTORMS ESPECIALLY NEAR THE SOUTH COAST THURSDAY AFTERNOON AND
EVENING. FINALLY...A PERIOD OF SHOWERS AND ISOLATED THUNDERSTORMS
ARE POSSIBLE SATURDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ230-
236.
SMALL CRAFT ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL NOON EDT WEDNESDAY FOR ANZ250-
254>256.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ251.
&&
SYNOPSIS...FRANK/EVT
NEAR TERM...DUNTEN
SHORT TERM...EVT
LONG TERM...FRANK
AVIATION...FRANK/DUNTEN
MARINE...FRANK/EVTHazardous weather outlook, Jun 9, 3:19 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 319 PM EDT TUE JUN 9 2015 CTZ002>004-MAZ002>004-008>012-101930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA- 319 PM EDT TUE JUN 9 2015 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EARLY EVENING...MAINLY ALONG AND SOUTH OF THE MASSACHUSETTS TURNPIKE. HOWEVER...CONFIDENCE ON WHETHER STORMS ARE ABLE TO DEVELOP IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ005>007-013>024-026-RIZ001>008-101930- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 319 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EARLY EVENING...MAINLY ALONG AND SOUTH OF THE MASSACHUSETTS TURNPIKE. HOWEVER...CONFIDENCE ON WHETHER STORMS ARE ABLE TO DEVELOP IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-101930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 319 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED STRONG THUNDERSTORM OR TWO CAN NOT BE RULED OUT ALONG THE WATERS EAST OF ESSEX COUNTY. THE MAIN THREAT WOULD BE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON...MAINLY FROM BOSTON HARBOR TO WATERS ADJACENT TO THE IMMEDIATE SOUTH COAST. CONFIDENCE ON WHETHER ANY STORMS ARE ABLE TO DEVELOP IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jun 9, 3:01 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT TUE JUN 9 2015
MAZ003-008-091945-
EASTERN FRANKLIN-WESTERN HAMPSHIRE-
301 PM EDT TUE JUN 9 2015
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER CHESTERFIELD...OR NEAR
NORTHAMPTON...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...GREENFIELD...ORANGE...DEERFIELD...ATHOL...
MONTAGUE...HADLEY...SUNDERLAND...HATFIELD...NORTHFIELD...
WILLIAMSBURG...HUNTINGTON...BERNARDSTON...CONWAY...SHELBURNE...
LEVERETT...ERVING...SHUTESBURY AND WESTHAMPTON.
LAT...LON 4248 7284 4245 7276 4246 7266 4255 7267
4263 7264 4265 7259 4269 7259 4273 7254
4272 7228 4264 7222 4258 7228 4252 7225
4241 7247 4243 7249 4241 7266 4237 7267
4236 7274 4227 7274 4226 7281 4238 7295
TIME...MOT...LOC 1900Z 231DEG 30KT 4237 7279
KJCSpecial weather statement, Jun 9, 3:20 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT TUE JUN 9 2015
CTZ002-MAZ008>011-092000-
HARTFORD-EASTERN HAMPDEN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-EASTERN
HAMPSHIRE-
320 PM EDT TUE JUN 9 2015
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORFOLK...OR 11 MILES NORTH OF TORRINGTON...
MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...NORTHAMPTON...
AGAWAM...WEST SPRINGFIELD...LUDLOW...SOUTH HADLEY...EASTHAMPTON...
LONGMEADOW...SUFFIELD...EAST LONGMEADOW...WILBRAHAM...GRANBY...
SOUTHWICK...MONSON...SOUTHAMPTON...HADLEY AND HAMPDEN.
LAT...LON 4212 7306 4215 7307 4215 7303 4226 7300
4244 7273 4209 7236 4196 7289 4197 7289
4197 7303 4204 7301 4204 7306 4211 7307
TIME...MOT...LOC 1919Z 239DEG 49KT 4200 7319
KJCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:17 AM EDT | Small Craft Advisory | BOX | 9 hr | |
| Jun 9, 3:01 PM EDT | Special Weather Statement | BOX | Franklin | 44 min |
| Jun 9, 3:20 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 40 min |
| Jun 9, 4:02 PM EDT | Special Weather Statement | BOX | Franklin | 43 min |
| Jun 9, 4:23 PM EDT | Special Weather Statement | BOX | Hampden, Worcester | 52 min |
| Jun 9, 4:32 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 43 min |
| Jun 9, 4:34 PM EDT | Areal Flood Warning | BOX | Hampden, Hampshire, Worcester | 116 min |
| Jun 9, 5:05 PM EDT | Areal Flood Warning | BOX | Hampden, Worcester | 115 min |
| Jun 9, 5:16 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 29 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.